Wildfire, Adair
- When
- March 4, 11:00 AM CST to March 8, 10:00 PM CST
- Where
- Adair forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 35.884, -94.659 (the zone’s center; the record gives no point)
Gusty wind, low relative humidity, and unseasonably warm conditions combined with dry and dormant vegetation to promote the rapid spread of wildfire on March 4th through the 8th across eastern Oklahoma. More than 1000 acres burned in Pittsburg County, more than 900 acres burned in Latimer County, more than 600 acres burned in Cherokee and Delaware Counties, more than 500 acres burned in Haskell…
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Gusty wind, low relative humidity, and unseasonably warm conditions combined with dry and dormant vegetation to promote the rapid spread of wildfire on March 4th through the 8th across eastern Oklahoma. More than 1000 acres burned in Pittsburg County, more than 900 acres burned in Latimer County, more than 600 acres burned in Cherokee and Delaware Counties, more than 500 acres burned in Haskell County, and more than 200 acres burned in Le Flore, Pushmataha, and Adair Counties during that several day period.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 4, 10:29 AM CST, 31 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1029 AM CST Wed Mar 4 2020 .DISCUSSION... Mid and high clouds blanketing the entire area this morning as an upper low across west Texas continues moving east. Rain associated with this feature will mostly remain in the vicinity of the Red River and points south. Warm area 12z soundings will be otherwise offset by cloud cover, therefore afternoon max temperatures look good. Current pop gradient across southern zones look good as well. Once this system clears, several days of settled and warm conditions are expected into the weekend. Fire weather concerns will increase by Saturday, with rain chances returning late Sunday and continuing into early next week. No update is planned at this time. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...23
Hazardous Weather Outlook
National Weather Service Tulsa OK
510 AM CST Wed Mar 4 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-051100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
510 AM CST Wed Mar 4 2020
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
FIRE WEATHER DANGER.
RISK...Limited.
AREA...Northeast Oklahoma and Far Northwest Arkansas.
ONSET...This Afternoon.
DISCUSSION...
Temperatures warming into the mid to upper 60s, relative humidity
values falling to 25 to 35 percent, and north to northeast winds
from 10 to 20 miles an hour will increase fire weather concerns by
this afternoon across much of northeast Oklahoma and far northwest
Arkansas. The winds will diminish by around sunset.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Very High Fire Weather Potential.
FRIDAY...No Hazards.
SATURDAY...Very High Fire Weather Potential...High Wind Potential.
SUNDAY...Thunderstorm Potential...Very High Fire Weather Potential...
High Wind Potential.
MONDAY...Thunderstorm Potential...High Wind Potential.
TUESDAY...No Hazards.
EXTENDED DISCUSSION...
Fire weather concerns will be even greater on Thursday, especially
across northeast Oklahoma where northerly winds will increase in
the afternoon following the passage of a weak cold front.
Gusty southerly winds will return by this weekend, once again
raising fire weather concerns. A cold front will move across the
area Monday, bringing a chance for thunderstorms late Sunday night
and Monday.
weather.gov/tulsa contains additional information.The national radar mosaic for the moment the first event began.
8 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2020Every state in 2020This day in weather historyWarnings in Oklahoma, March 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 883713, 883714, 883715, 883716, 883717, 883718, 883719, 883720.